# SDR 20000515SH009

- Difficulty date: April 20, 2000
- Submitted: May 15, 2000
- Operation: General aviation
- Engine: Cont TSIO360EB
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Gear
- Part number: 654720
- Condition: Mismanufactured
- Location: Oil Pump
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW OIL PUMP DRIVEN GEAR DOES NOT HAVE THE CHAMFER ON THE INSIDE OF THE TWO DRIVE SLOTS. THIS IS A MFG''S DEFECT. WHEN THE DRIVE IMPELLER NR 653814 IS INSTALLED, AND TACH NUT TORQUED, THE NR 654720 GEAR BOTTOMS ON THE 2 RADIUSES OF THE DRIVE DOGS THAT ENGAGE THE SHOTS.  A .0015 INCH FEELER GAUGE CAN BE INSERTED UNDER THE GEAR SHAFT WHEN ASSEMBLED.  THIS CAUSES STRESS ON THE RADIUSES OF THE NR 653814 IMPELLERS AND CAN CAUSE A FAILURE OF THE OIL PUMP SYSTEM IF IT WEARS OR CRACKS IN THAT AREA BECAUSE THE TACH NUT WILL LOOSE ITS TORQUE AND THE WHOLE OIL PUMP DRIVE SYSTEM WILL LOOSEN.  REF:  TCM SB 96-4.  (X)
